MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145014
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on the day of the event at 12:55 pm, the patient was undergoing hemodialysis on machine no.2.During the procedure, the machine frequently triggered air alarms.The nurse investigated and discovered a crack/hole and leak at the venous end (luer adapter) of the patient's right subclavian central venous catheter.Nothing unusual was observed on the device prior to use.There were no other products being utilized with the device.There was no excessive force used on the device.Tego was not utilized.The insertion site was not treated prior to product placement.The patient did not experience air embolism due to the event.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.The issue was promptly reported to the head nurse and department director, who confirmed that the frequent air alarms from the machine were caused by air entering through the crack in the catheter port.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.As a remedial action, the catheter was repaired by replacing the catheter port with a new one.It was stated that the department director immediately replaced the catheter port with a new one.After replacement, the machine was restarted, the patient was onboard again, and no further air alarms occurred.After the end of dialysis, the medical device adverse event report was completed immediately.There was no intervention/treatment done to the patient as a result of the event.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22649143
Report Number1282497-2025-00527
Device Sequence Number8681654
Product Code MSD
UDI-Device Identifier10884521013148
UDI-Public(01)10884521013148(17)260630(10)2407800098
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number8888145014
Device Catalogue Number8888145014
Device Lot Number2407800098
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date07/29/2025
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexUnknown